MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600SDS26A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist (fcs), during a transaortic transcatheter aortic valve replacement (tavr) procedure with a 26 mm sapien 3 ultra resilia valve, the 26 mm certitude delivery system and 26 mm sapien 3 ultra resilia valve were inserted into the 18fr certitude sheath, but the system would not advance through the loader.The delivery system and valve were removed.A second 26 mm certitude delivery system and 26 mm sapien 3 ultra resilia valve were prepared.Prior to inserting the second delivery system and valve into the certitude sheath, an attempt was made to advance the delivery system and valve through the loader.The delivery system and valve were unable to advance through the loader.No attempt was made to insert the delivery system and valve into the certitude sheath.A decision was made to use a 26 mm commander delivery system.At this point, the patient required blood transfusions due to bleeding around the sheath site.It was indicated that the difficulty using the sapien 3 ultra resilia valve with the certitude delivery system created a delay in proceeding with valve implantation, which allowed for extra bleeding time.A third 26 mm sapien 3 ultra resilia valve was then prepared along with a 26 mm commander delivery system.The 26 mm commander delivery system and third 26 mm sapien 3 ultra rseilia valve were advanced through the certitude sheath without any issues.The valve was then successfully implanted.The commander delivery system and certitude sheath were removed, and the aorta was surgically closed without any issues.Imagery was provided for evaluation.A review of the imagery revealed the inability to insert a certitude delivery system with crimped valve through the certitude loader tubing after experiencing high resistance.This was followed by a similar inability to insert a second certitude delivery system with crimped valve through a second certitude loader tubing after high resistance.There was also imagery provided of the commander delivery system with crimped valve in the certitude sheath.No abnormalities noted of the valve deployment using the commander delivery system in the certitude sheath.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for correction and includes additional information from the investigation.The following sections of this report have been corrected/updated: h6 (component code, health effect - impact code, type of investigation, investigation findings, investigation conclusions) and h11 (additional narrative/data).The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation as it was discarded.Due to the unavailability of the device, no visual inspection, functional testing, or dimensional analysis could be performed.Imagery was provided for evaluation.A review of the imagery revealed the inability to insert a certitude delivery system with crimped valve through the certitude loader tubing after experiencing high resistance.This was followed by a similar inability to insert a second certitude delivery system with crimped valve through a second certitude loader tubing after high resistance.There was also imagery provided of the commander delivery system with crimped valve in the certitude sheath.No abnormalities noted of the valve deployment using the commander delivery system in the certitude sheath.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The complaint for the inability to advance the certitude delivery system with valve through the loader which resulted in additional time needed to complete the procedure and a need for a blood transfusion due to the extra bleeding time were confirmed based on imagery provided of the device.In this case, there was no allegation that a device malfunction contributed to the reported event.In addition, a review of the ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.As reported, "the 26 mm certitude delivery system and 26 mm sapien 3 ultra resilia valve were inserted into the 18fr certitude sheath, but the system would not advance through the loader." per additional information received, "it was discovered that the certitude system that was shipped was designed for the 26 mm sapien 3 valve, and not for the 26 mm s3 ultra.This explains the inability for the loader not to be able to slide over the valve and delivery system".Additionally, it was confirmed "that the crimped valve was unable to pass through the loader on the first system.A decision was made to use a 26 mm commander delivery system.At this point, the patient required blood transfusions due to bleeding around the sheath site.It was indicated that the difficulty using the sapien 3 ultra resilia valve with the certitude delivery system created a delay in proceeding with valve implantation, which allowed for extra bleeding time".Based on the ifu manual, only sapien 3 (s3) and sapien 3 ultra (s3u) valves are indicated for use with the certitude delivery system.This case was an off-label operation due to using the loader from a certitude delivery system for sapien 3 ultra resilia (s3ur) valve insertion.While the s3ur valve has a similar profile to the s3u valve, it features a larger skirt profile compared to the s3 valve and is not compatible with the s3 loader, which has a smaller inner diameter (id) in its loader tube.In this case, the use of an incompatible device likely resulted in the inability to insert the valve through the loader.As such, the available information suggests that off-label use may have contributed to the complaint event.According to the preparation manual, the user is instructed to advance the transcatheter heart valve (thv) into the loader until its distal end aligns with the distal end of the loader before inserting the system into the sheath.However, it appears the loader may have been introduced into the sheath first, without the valve being properly prepared in the loader.Additionally, it was suggested that the incompatible device contributed to valve insertion difficulties through the loader.In this case, attempting to insert the valve with an incompatible device likely caused a delay.With the sheath remaining in the patient's access site for an extended duration, it may have increased the risks of bleeding, ultimately leading to the reported outcomes.As such, the available information suggests that off-label use may have contributed to the complaint event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS CERTITUDE DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23513681
Report Number2015691-2025-09172
Device Sequence Number15941459
Product Code NPT
UDI-Device Identifier00690103194159
UDI-Public(01)00690103194159(17)261127(10)66184597
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600SDS26A
Device Lot Number66184597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale